Posters
« Back
206:Multiple Oral Ulcerations Associated with Pantiumumab[AAOM2020}
EP36005
Poster Title: 206:Multiple Oral Ulcerations Associated with Pantiumumab[AAOM2020}
Submitted on 29 Mar 2021
Author(s): Greene, Elizabeth; Satylganova, Zharkynai; Robbins, Kristen; Schwartz, Dana; Ikeda, Kentaro
Affiliations: University of Colorado, Anschutz Medical Campus, Aurora, CO, USA
This poster was presented at 2021 American Academy of Oral Medicine Virtual Conference
Poster Views: 48
View poster »


Poster Information
Abstract: Background: Panitumumab, anti-epidermal growth factor receptor antibodies, is widely used for patients with wild-type (WT) KRAS metastatic colorectal cancer. Cases of oral mucositis associated with Panitumumab have been reported. However, majority of the reported cases were associated with active chemotherapy often combined with 5-fluorouracil (5-FU). We present a case of multiple oral ulcerations associated with Panitumumab monotherapy as a maintenance therapy.

Case Report:

A 41-year-old male presented with 6 months history of painful multiple oral ulcerations. Six months prior to our initial evaluation, he was diagnosed as stage IV colon cancer and received colectomy, liver resection and 24 cycles of chemotherapy including panitumumab and 5-FU. After 5 months of active chemotherapy, he discontinued other chemotherapeutic agents and reduced dosage of panitumumab. For the past 4 weeks, he was taking only panitumumab as a maintenance. Despite the discontinuation of other chemotherapeutic agents and the reduction of the panitumumab dosage, he kept suffering from the oral ulcerations. He had been taking doxycycline since the beginning of the chemotherapy that effectively suppressed skin lesions but did not help for oral ulcerations. His medications included panitumumab, doxycycline, melatonin, supplemental vitamins, iron and lysin. Examinations revealed multiple ulcerations on most of oral mucosa including 14x14mm on right buccal mucosa that was the largest in measure. We initiated dexamethasone oral solution that was mostly effective to reduce the number of ulcerations and intensity of the oral symptom. After months of follow up, we determined that he developed the ulcers approximately 1 week after each maintenance infusion.

Conclusions: This case highlights unusual oral ulcerations from maintenance use of panitumumab. Although many cases of oral mucositis associated with panitumumab have been reported, based on our literature search, there was no reported case of oral ulcerations from maintenance use of panitumumab. The ulcers appearing 1 week after each maintenance infusion may be an indication of peak timing of mucosal toxicity of panitumumab. Clinicians should be aware of these oral complications from panitumumab not only as an active chemotherapy but also as a maintenance use.
Summary: This case highlights unusual oral ulcerations from maintenance use of panitumumab. Although many cases of oral mucositis associated with panitumumab have been reported, based on our literature search, there was no reported case of oral ulcerations from maintenance use of panitumumab. The ulcers appearing 1 week after each maintenance infusion may be an indication of peak timing of mucosal toxicity of panitumumab.References: 1.Dote et al (2018). Oral mucositis associated with anti-EGFR therapy in colorectal cancer: single institutional retrospective cohort study. BMC cancer, 18(1), 957.
https://doi.org/10.1186/s12885-018-4862-z
2. Epstein et al (2017). Oral mucosal changes induced by anticancer targeted therapies and immune checkpoint inhibitors. Support Care Cancer 25, 1713–1739 (2017).
https://doi.org/10.1007/s00520-017-3629-4
Report abuse »
Creative Commons

Related Posters


133:Geographic Tongue and Oral Dysesthesia Associated With Sunitinib: A Case Report[AAOM2021}
Alphonse Jimmy, Ruchi Trambadia, Caroline Hanna, Chizobam Idahosa, BDS, DDS, MS

111:Fate of Epithelial Palatal Seam With Smad2 Over-expression[AAOM2021]
Dr. Husein Al-Omer¹ʼ³, Dr. Gihan E-H Gawish²ʼ³

102:From a Non-Specific Inflammatory-Like Gingival Lesion to a Rapidly Progressing Oral Squamous Cell Carcinoma: A Case of Deceptive Presentation of Oral Cancer[AAOM2021]
Ayelet Zlotogorski Hurvitz1,2, Marilena Vered1,3, Alex Dobriyan4, Ran Yahalom4, Ilana Kaplan1,5

127: Recurrent Form of Oral Candidiasis in Liver Transplant Recipient
Marketa Janovska, Stepan Podzimek

123: Oral Mucosal Lesions In Association With Goodpasture´s Syndrome
Marketa Janovska, Stepan Podzimek, Zdenek Hruby